Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 14, 2015, 3:13 PM CDT for Lowndes County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2015, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 14, 2015, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:24 PM CDT | FLASH FLOOD | 2 Wnw Columbus, MS | WATER COVERING OLD ABERDEEN ROAD AND PONDING OF WATER IN YARDS. REPORT AND PICTURES RELAYED VIA SOCIAL MEDIA. |
| Apr 14, 3:30 PM CDT | FLASH FLOOD | 2 Nw Columbus, MS | REPORTS OF MULTIPLE STREETS FLOODING INCLUDING LINCOLN ROAD...CHUBBY DRIVE AND BLUECUTT ROAD. |
| Apr 14, 3:30 PM CDT | FLASH FLOOD | 2 Nw Columbus, MS | REPORTS OF MULTIPLE STREETS FLOODING INCLUDING LINCOLN ROAD...CHUBBY DRIVE AND BLUECUTT ROAD. ALSO A CAR IS SUBMERGED IN WATER IN THE PARKING LOT OF SONIC DRIVE-IN. |
| Apr 14, 6:10 PM CDT | FLASH FLOOD | 3 Nw Columbus, MS | FLOOD WATERS WERE ENTERING AN APARTMENT COMPLEX OFF OF HOLLY HILLS RD. AT LEAST TEN VEHICLES SUBMERGED IN FLOOD WATERS ACROSS NORTH COLUMBUS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
639
WGUS54 KJAN 142013
FFWJAN
MSC087-142315-
/O.NEW.KJAN.FF.W.0009.150414T2013Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT TUE APR 14 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 312 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS...COLUMBUS AFB AND STEENS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3350 8829 3346 8853 3355 8853 3353 8849
3353 8847 3356 8850 3356 8849 3358 8849
3363 8829
$$
DL3 follow-up statements
179
WGUS74 KJAN 142042
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT TUE APR 14 2015
MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
342 PM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHERN LOWNDES COUNTY...
AT 340 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING ON
SEVERAL ROADS ON THE NORTH SIDE OF COLUMBUS...WITH AT LEAST ONE
VEHICLE SUBMERGED. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS...COLUMBUS AFB AND STEENS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3350 8829 3346 8853 3355 8853 3353 8849
3353 8847 3356 8850 3356 8849 3358 8849
3363 8829
$$
DL608
WGUS74 KJAN 142122
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT TUE APR 14 2015
MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
422 PM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL LOWNDES COUNTY...
AT 421 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERAL FLOODED
ROADS IN NORTH COLUMBUS. UP TO FOUR INCHES OF RAIN HAVE ALREADY
FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND COLUMBUS AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3351 8835 3348 8852 3355 8853 3353 8849
3353 8847 3356 8850 3356 8849 3358 8849
3362 8835
$$
DL496
WGUS74 KJAN 142227
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT TUE APR 14 2015
MSC087-142315-
/O.CON.KJAN.FF.W.0009.000000T0000Z-150414T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
527 PM CDT TUE APR 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
CENTRAL LOWNDES COUNTY...
AT 524 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN
FALLING OVER THE NORTHERN PORTION OF THE CITY OF COLUMBUS. RADAR
ESTIMATES SUGGEST THREE TO SIX INCHES OF RAIN HAVE ALREADY FALLEN.
FLASH FLOODING HAS BEEN REPORTED ON SEVERAL ROADS IN THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS AND COLUMBUS AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3351 8835 3348 8852 3355 8853 3353 8849
3353 8847 3356 8850 3356 8849 3358 8849
3362 8835
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 10:50 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 14, 10:50 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT TUE APR 14 2015 .UPDATE...SURFACE ANALYSIS SHOWED A STALLED FRONT ALONG THE NATCHEZ TRACE EXTENDING BACK INTO A SECONDARY LOW NEAR THE EAST TEXAS/WEST CENTRAL LOUISIANA STATE LINE. WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED A CLOSED LOW SPINNING OVER OKLAHOMA WITH A SEVERAL SUBTLE SHORTWAVES ROUNDING THE BASE OF THIS LOW HEADING OUR WAY. THE MOST NOTICEABLE SHORTWAVE WAS TRACKING ENE OVER EAST TEXAS AND WILL MOVE ACROSS OUR CWA LATER THIS AFTERNOON AND EVENING. THE WEAK SURFACE LOW OVER WEST CENTRAL LOUISIANA IS EXPECTED TO TRACK ENE AS WELL AND CAUSE THE BOUNDARY TO DRIFT NORTH SOME DURING THE EVENING. TOGETHER THESE FEATURES WILL COMBINE WITH OUR WARM AND VERY MOIST AIRMASS TO DEVELOP CONVECTION SOUTHEAST OF THE STALLED BOUNDARY. LOCALLY HEAVY RAIN WILL ACCOMPANY THE STRONGEST CONVECTION AND PERHAPS A WIND GUST TO 40 MPH. REGIONAL RADARS SHOWED MOST OF THE MORNING CONVECTION CONFINED TO THE GULF COAST BUT SOME OF THIS ACTIVITY SPREAD INTO OUR SOUTHEAST ZONES AND POPS HAVE BEEN INCREASED THERE WITH THE UPDATE. TEMPERATURES WERE ON TRACK. /22/ && .AVIATION...FLIGHT CATEGORIES WILL REMAIN AT IFR FOR THE MOST PART AS CEILINGS REMAIN LOW IN PERSISTENT STRATUS AND VISIBILITIES PERIODICALLY DROP DUE TO INTERMITTENT RAINFALL. WHILE THESE CONDITIONS WILL LIKELY CONTINUE FOR ALL TAF SITES...THEY WILL BE MOST PROLIFIC IN THE HBG AND MEI AREAS. WINDS WILL GENERALLY BE LIGHT SOUTHERLY FOR HBG/MEI AND LIGHT NORTHERLY AT GLH/GWO/GTR/JAN/HKS TO THE NORTH OF A STALLED FRONTAL BOUNDARY. AREAS THAT RECEIVE TSRA WILL EXPERIENCE LOCALIZED INCREASES IN WIND SPEED POSSIBLY UP TO 40 KNOTS./26/ && .PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 14 2015/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...IT HAS BEEN A QUIET OVERNIGHT PERIOD AS THE LULL BETWEEN ROUNDS OF RAIN IS ONGOING. YESTERDAYS RAIN ASSOCIATED WITH A MCV/LOW PRESSURE AREA HAS MOVED OFF AND THAT SYSTEM HAS DROPPED A COLD FRONT INTO THE DELTA REGION THIS MORNING. THIS FRONT LIKELY WONT MAKE IT TOO MUCH FURTHER SOUTH AND WILL HELP BE A FOCUS FOR ADDITIONAL SHOWERS AND STORMS AS ANOTHER LOW PRESSURE/DISTURBANCE RIDES ALONG OR NEAR IT TO THE NORTHEAST. SOME RAIN AND THUNDERSTORMS ARE ALREADY EVIDENT ON RADAR ACROSS COASTAL LOUISIANA IN ASSOCIATION WITH THIS NEXT DISTURBANCE. LOCATIONS TO THE SOUTH OF THIS BOUNDARY WILL BE ABLE TO WARM INTO THE UPPER 70S AND EVEN LOWER 80S. NORTH OF THE BOUNDARY WILL BE A LITTLE COOLER IN THE LOWER 70S. AS WAS THE CASE YESTERDAY...RAIN AND STORMS WILL MOVE INTO THE REGION FROM THE SOUTHWEST THROUGH THE MORNING INTO THE AFTERNOON HOURS. WITH DAYTIME HEATING...AND A MOIST AIRMASS IN PLACE (PW VALUES OF 1.6-1.9 INCHES SOUTH OF THE FRONT)...SOLID RAIN CHANCES WILL ONCE AGAIN EXIST ESPECIALLY FOR THE SOUTHERN AND EASTERN LOCALES. QPF AMOUNTS FOR TODAY LOOK TO RANGE ABOUT 1-2 INCHES IN THE SOUTH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN ANY STORM THAT CAN GET A LITTLE MORE ROBUST. WE ARE NOT EXPECTING SEVERE WEATHER WITH THIS ACTIVITY TODAY BUT VERTICAL TOTALS WILL REACH AROUND 27 C BY THIS AFTERNOON. HI-RES GUIDANCE SHOWS CONVECTION BREAKING OUT EARLY AND THIS WOULD NOT ALLOW FOR TOO MUCH DESTABILIZATION IN THE SOUTH. HOWEVER SOME STORMS THAT DEVELOP LATER OR MOVE INTO DRIER AREAS LATER THAT HAVE BEEN ALLOWED TO HEAT UP MAY TAP INTO THE HIGHER VERTICAL TOTALS/LAPSE RATES AND GET A LITTLE STRONG WITH SOME GUSTY WINDS. AS WAS THE CASE YESTERDAY EVENING...THE RAIN WILL CONTINUE TO PUSH NORTH AND EAST OUT OF THE REGION WITH YET ANOTHER LULL IN ACTIVITY FOR TONIGHT. I STILL CANT RULE OUT THE POSSIBILITY FOR SOME LINGERING SHOWERS OVERNIGHT BUT MOST OF THE NIGHT SHOULD BE QUIET. ANOTHER ROUND OF RAIN AND STORMS WILL AGAIN OCCUR ON WEDNESDAY AS WE REMAIN IN THIS SOUTHWEST UPPER LEVEL PATTERN AND REPEATED DISTURBANCES MOVING THROUGH THE REGION. DAYTIME HEATING WILL HELP INCREASE STORM COVERAGE WEDNESDAY AFTERNOON WHILE DEPARTING DISTURBANCES AND LOSS OF HEATING IN THE OVERNIGHT HOURS WILL CREATE A LULL IN ACTIVITY ONCE AGAIN WEDNESDAY NIGHT. OVERALL...CONTINUED HIGH CHANCES FOR RAIN WILL CONTINUE. SOME OF THE RAIN COULD BE LOCALLY HEAVY AT TIMES. GIVEN THE TREND FOR THE REST OF THE WEEK TO SEE THE HIGHER RAIN TOTALS IN THE SOUTH...WILL MAKE AN ADJUSTMENT TO THE HWO. WILL DROP THE DELTA REGION TO A LIMITED RISK FOR FLOODING AS LOWER RAIN AMOUNTS WILL LIKELY OCCUR UP THERE. WILL KEEP THE ELEVATED RISK FOR ROUGHLY THE NATCHEZ TRACE AND SOUTH AS HIGHER RAIN TOTALS SHOULD OCCUR IN THIS LOCATION AND COULD PRODUCE SOME FLOODING ISSUES...PARTICULARLY IN THE URBAN AREAS. /28/ LONG TERM...THURSDAY THROUGH TUESDAY...THE UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE UNTIL ROUGHLY FRI/SAT AS THE ACTIVE SOUTHERN STREAM JET WILL AID IN PROVIDING PERIODS OF LIFT AS FREQUENT DISTURBANCES RIDE THROUGH THE FLOW. AS HAS BEEN THE CASE WITH THE PREV MODEL RUNS...SPECIFICS IN TIMING/DETAILS REMAIN SKETCHY AS THIS SORT OF SETUP WREAKS HAVOC ON THE MODELS AND THEIR ABILITY TO TIME KEY FEATURES AND HOW THOSE INTERACT WITH THE BOUNDARY LAYER AND IN TURN DRIVE MESO-SCALE PROCESSES. STRIPPING THINGS DOWN TO SIMPLE TERMS...ANOMALOUS MOISTURE WILL CONTINUE TO BE IN PLACE INTO LATE WEEK AND AS THIS COMBINES WITH THE ABOVE MENTIONED DISTURBANCES...THE OPPORTUNITY FOR STORMS AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO EXIST WITH THE POTENTIAL FOR FLASH FLOODING BEING ABOVE NORMAL. AN ADDITIONAL 1-3 INCHES APPEARS POSSIBLE THU-FRI WITH LOCALLY HIGHER AMOUNTS IN THE CARDS. A TREND THAT DOES SEEM A BIT MORE CLEAR IS THAT THE S/SE 2/3RDS OF THE CWA HAS THE BEST POTENTIAL TO SEE THE HIGHER RAIN TOTALS...THUS WILL TREND THE FLOODING POTENTIAL OUTLOOK TO THAT SOLUTION. AS FOR STORM POTENTIAL...THERE SEEMS TO AN OPPORTUNITY TO GET SOME STRONG/SEVERE STORMS BOTH THU AND FRI...BUT DUE TO THE ISSUES WITH TIMING AND DIFFERENCES FROM EACH OF THE GLOBAL MODELS...WILL NOT MENTION ANYTHING OFFICIAL IN THE HWO AT THIS TIME. THE BEST COURSE WILL BE TO CONTINUE TO MONITOR AND HIGHLIGHT A THREAT WHEN THINGS BECOME MORE CLEAR AND CONFIDENCE INCREASES. FOR THE SUN-TUE PERIODS...LOOK FOR DRIER AND SLIGHTLY COOLER TO BE THE TREND AS SOME GUIDANCE PUSHES THE FRONT THROUGH THE REGION AS THE NORTHERN STREAM FINALLY PHASES. THE GFS IS THE MOST AGGRESSIVE...BUT A BLEND APPROACH IS BEST UNTIL GREATER CONSENSUS IS MET. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 64 79 63 / 70 55 63 39 MERIDIAN 79 63 78 63 / 81 65 77 52 VICKSBURG 78 64 78 62 / 65 42 54 31 HATTIESBURG 78 65 79 66 / 81 58 81 43 NATCHEZ 79 64 78 63 / 77 40 59 38 GREENVILLE 74 61 77 60 / 42 46 47 31 GREENWOOD 74 63 78 61 / 50 52 54 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/26/28/CME
Hazardous weather outlook, Apr 14, 2:25 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT TUE APR 14 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 225 PM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH WEDNESDAY SEVERAL BOUTS OF HEAVY RAINFALL WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. WHILE THE ATMOSPHERE IS EXTREMELY MOIST AND WILL CONTINUE TO PROMOTE HEAVY RAINFALL...THE ABSENCE OF LOW LEVEL FOCUSING MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY WHERE MORE ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO SATURATE THE SOILS AND ALLOW FOR THE LOCALIZED FLOODING POTENTIAL TO CONTINUE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 14, 11:31 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 9 NE MORTON 32.45N 89.55W
04/13/2015 SCOTT MS EMERGENCY MNGR
NUMEROUS TREES DOWNED ALONG A 1/2 MILE STRETCH NEAR
HATTIE WALLACE ROAD. SHINGLES BLOWN OFF A HOUSE ON HATTIE
WALLACE ROAD AND A BARN BEHIND THE HOUSE WAS DESTROYED.
&&
MELocal storm report, Apr 14, 12:22 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT TUE APR 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 5 NW TERRY 32.15N 90.36W
04/13/2015 F0 HINDS MS EMERGENCY MNGR
SPORADIC TREE AND POWERLINE DAMAGE REPORTED ALONG A PATH
BETWEEN LEBANON PINEGROVE ROAD AND GARY ROAD. A FEW HOMES
ALSO SUSTAINED MINOR ROOF DAMAGE. CELL ASSOCIATED WITH
DAMAGE PRODUCED NO LIGHTNING.
&&
BYRDSpecial weather statement, Apr 14, 2:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT TUE APR 14 2015
MSZ031-142000-
LOWNDES MS-
235 PM CDT TUE APR 14 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOWNDES COUNTY UNTIL
300 PM CDT...
AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBUS AROUND 240 PM CDT.
COLUMBUS AFB AROUND 245 PM CDT.
STEENS AROUND 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3351 8828 3345 8848 3352 8854 3354 8851
3353 8849 3353 8847 3354 8849 3355 8849
3366 8833 3357 8827
TIME...MOT...LOC 1934Z 240DEG 20KT 3352 8846
DLSpecial weather statement, Apr 14, 2:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE APR 14 2015
LAZ025-142015-
TENSAS LA-
251 PM CDT TUE APR 14 2015
...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OVER TENSAS PARISH...
AT 248 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL OVER TENSAS PARISH...MOVING NORTHEAST AT 35 MPH.
LOCALIZED STREET FLOODING IS POSSIBLE WITH THESES STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWELLTON...ST. JOSEPH...NEWLIGHT AND LAKE BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3215 9117 3213 9116 3212 9112 3213 9110
3213 9107 3207 9112 3208 9114 3208 9115
3207 9116 3205 9116 3204 9114 3190 9124
3185 9136 3212 9149
TIME...MOT...LOC 1948Z 231DEG 31KT 3206 9125
DLSpecial weather statement, Apr 14, 3:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE APR 14 2015
MSZ031-142030-
LOWNDES MS-
304 PM CDT TUE APR 14 2015
...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ON THE NORTH SIDE OF
COLUMBUS...
AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL ON THE NORTH SIDE OF COLUMBUS...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND COLUMBUS AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3349 8850 3353 8849 3353 8847 3354 8849
3356 8849 3362 8833 3352 8832
TIME...MOT...LOC 2003Z 254DEG 9KT 3352 8846
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:45 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Apr 13, 8:05 PM CDT | Special Weather Statement | JAN | Leake | 25 min |
| Apr 13, 8:35 PM CDT | Special Weather Statement | JAN | Leake | 25 min |
| Apr 13, 8:38 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| Apr 13, 9:10 PM CDT | Special Weather Statement | JAN | Leake | 35 min |
| Apr 13, 9:40 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 35 min |
| Apr 13, 10:28 PM CDT | Special Weather Statement | JAN | Noxubee | 47 min |
| Apr 14, 2:35 PM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Apr 14, 3:04 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Apr 14, 5:35 PM CDT | Special Weather Statement | JAN | Clay | 25 min |
| Apr 14, 6:14 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.